Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 33, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Apr 15, 2013, 3:15 AM HST for Hawaii County, Hawaii. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2013, 3:15 AM HST (13:15 UTC)
- Expired
- Apr 15, 2013, 9:53 AM HST
- In force
- 7 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 508 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
098 WWHW70 PHFO 151315 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 315 AM HST MON APR 15 2013 ...WIND ADVISORY IN EFFECT FOR THE BIG ISLAND SUMMITS UNTIL 6 PM HST THIS EVENING... .WINDS OVER THE BIG ISLAND SUMMITS HAVE DECREASED TO BELOW WARNING LEVELS. HOWEVER...PRESSURE GRADIENTS ALOFT WILL REMAIN TIGHT ENOUGH TO KEEP BRINGING ADVISORY LEVEL SPEEDS THROUGH EARLY THIS EVENING. THUS...THE HIGH WIND WARNING HAS BEEN REPLACED WITH A WIND ADVISORY...VALID THROUGH 6 PM THIS EVENING. HIZ028-160215- /O.CAN.PHFO.HW.W.0009.000000T0000Z-130415T1600Z/ /O.NEW.PHFO.WI.Y.0033.130415T1315Z-130416T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 315 AM HST MON APR 15 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH 6 PM HST THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ REYNES
1 follow-up statement
631 WWHW70 PHFO 151953 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 953 AM HST MON APR 15 2013 HIZ028-152100- /O.CAN.PHFO.WI.Y.0033.000000T0000Z-130416T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 953 AM HST MON APR 15 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW THE ADVISORY THRESHOLD.. $$ DONALDSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Apr 14, 8:30 PM HST, 6 hours 45 minutes earlier.
Area forecast discussion, Apr 14, 8:30 PM HST, 6 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST SUN APR 14 2013 .SYNOPSIS... A WEAKENING COLD FRONT SLOWLY MOVING INTO THE WESTERN HALF OF THE ISLAND CHAIN WILL KEEP HIGH CHANCES OF RAIN AND POTENTIAL FOR LOCALLY HEAVY RAIN TONIGHT OVER OAHU. CLOUDY CONDITIONS AND SHOWERS WILL CONTINUE OVER KAUAI AND OAHU THROUGH EARLY THIS WEEK...ALONG WITH LIGHT SOUTHEAST WINDS AND AREAS OF VOLCANIC HAZE. TRADE WINDS ARE EXPECTED TO RETURN BY THE MIDDLE OF THE WEEK AND PERSIST THROUGH THE WEEKEND. WINDWARD RAINFALL MAY INCREASE NEXT WEEKEND AS A DISTURBANCE ALOFT DEVELOPS NEAR THE ISLANDS. && .DISCUSSION... LATEST SFC ANALYSES AND OBS SUGGEST THAT THE WEAKENING FRONTAL BOUNDARY IS LOCATED SOMEWHERE BETWEEN THE KAUAI CHANNEL AND CENTRAL OAHU. THE FRONT IS EXPECTED TO BECOME STATIONARY THROUGH THE OVERNIGHT HOURS AS THE ASSOCIATED PARENT LOW FAR N OF THE ISLANDS MIGRATES N. ABUNDANT MOISTURE AND SW WINDS AHEAD OF THE FRONTAL BOUNDARY WILL KEEP FAVORABLE CONDITIONS FOR RAIN OVER THE W HALF OF THE ISLAND CHAIN...WITH POTENTIAL FOR LOCALIZED HEAVY RAIN OVER OAHU TONIGHT. THE DECAYING BOUNDARY WILL GRADUALLY DISSIPATE DURING THE NEXT SEVERAL DAYS. LEFTOVER MOISTURE WILL REMAIN IN PLACE...MAINLY W OF MOLOKAI...WITH RATHER LIGHT S/SE WINDS ALLOWING FOR AFTERNOON SEA BREEZES AND INTERIOR/LEEWARD CONVECTION TO DEVELOP EACH AFTERNOON THROUGH TUE. CHANCES FOR RAINFALL WILL BE HIGHER ON OAHU MON...THEN SHIFT TO KAUAI LATE MON-TUE AS THE BOUNDARY RETROGRADES NW. VOLCANIC HAZE MAY ALSO LINGER ACROSS THE SMALLER ISLANDS UNTIL THE WINDS GRADUALLY BACK TO A MORE E/SE FLOW BY MID WEEK. MEANWHILE...STRONG WINDS AT AROUND 14 KFT CONTINUE TO AFFECT THE SUMMITS OF MAUNA LOA...WITH GUSTS IN EXCESS OF 60 MPH. WITH LITTLE MODEL GUIDANCE AVAILABLE FOR THIS WIND EVENT...IT SEEMS REASONABLE TO KEEP THE CURRENT HIGH WIND WARNING IN PLACE THROUGH MON EARLY MORNING. LATEST MODEL GUIDANCE KEEPS SHOWING THE DEVELOPMENT OF STRONG SFC HIGH PRESSURE FAR NE OF THE STATE DURING THE WEEK...WHILE A PERSISTENT UPPER LVL TROUGH LINGERS OVER THE N CPAC. THIS OVERALL SYNOPTIC SCENARIO WILL KEEP LIGHT TO MODERATE TRADE FLOW ACROSS THE ISLANDS LATER IN THE WEEK...WITH SHOWERS FAVORING WINDWARD AND MOUNTAIN AREAS THROUGH THE END OF THE WORK WEEK. AN INCREASE IN SHOWER ACTIVITY IS POSSIBLE FOR THE UPCOMING WEEKEND AS A DISTURBANCE ALOFT DEVELOPS NEAR THE MAIN HAWAIIAN ISLANDS...BUT THERE IS STILL LOW CONFIDENCE IN THIS SCENARIO ATTM. && .AVIATION... AMPLE LOW-LEVEL MOISTURE ASSOCIATED WITH A STALLED FRONT STRETCHES FROM WESTERN MOLOKAI TO KAUAI THIS EVENING...WITH TEMPO MVFR AND ISOL IFR VIS/CIG OCCURRING IN SHRA/+SHRA WITHIN THE MOISTURE BAND. AIRMET SIERRA FOR MTN OBSC HAS BEEN EXPANDED TO INCLUDE THE ISLANDS FROM KAUAI TO MOLOKAI...AND WILL VERY LIKELY REMAIN IN PLACE INTO MONDAY. THIS MOISTURE WILL ALSO BRING PERIODS OF PRIMARILY MVFR VIS/CIG TO PHLI/PHJR/PHNL/ PHMK/PHNY THROUGH THE NIGHT...WITH A CHANCE OF BRIEF IFR CONDITIONS AS WELL...ESPECIALLY AT PHNY. THE BAND IS EXPECTED TO BEGIN TO WEAKEN AND DRIFT NW ON MONDAY... AND IS LIKELY TO CONTINUE TO BRING TEMPO MVFR VIS/CIG TO KAUAI AND OAHU. THE REST OF THE AREA WILL EXPERIENCE PREDOMINANTLY VFR CONDITIONS THROUGH MONDAY. && .MARINE... SHOWERS WILL CONTINUE OVER THE WESTERN COASTAL ZONES TONIGHT... ESPECIALLY THE WATERS AROUND OAHU. NO SMALL CRAFT ADVISORIES CONDITIONS ARE EXPECTED DURING THE NEXT SEVERAL DAYS. HOWEVER... POTENTIAL FOR THUNDERSTORMS WILL CONTINUE OVER THE N AND NE OFFSHORE ZONES. DANGEROUS CLOUD TO WATER LIGHTNING SHOULD BE THE PRIMARY THREAT FOR THAT AREA TONIGHT AND THROUGH MON. SMALL WNW SWELL WILL CONTINUE TO PRODUCE MODEST SURF ALONG EXPOSED BEACHES TONIGHT. THE SURF WILL DROP OVER THE NEXT TWO DAYS WITH ANOTHER SLIGHTLY LARGER INCREASE FOR THE SECOND HALF OF THE WEEK. NO APPRECIABLE SURF IS EXPECTED FROM SOUTHERN HEMISPHERE SOURCES. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING BIG ISLAND SUMMITS UNTIL 6 AM HST MONDAY MORNING. && PUBLIC/MARINE...REYNES AVIATION...BIRCHARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:17 PM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.